Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 355, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2016, 5:30 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 22, 2016, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:48 PM CDT | TSTM WND DMG | 2 N Columbus, MS | A LARGE LIMB WAS DOWN ON OLD ABERDEEN ROAD. |
| Jul 22, 5:50 PM CDT | TSTM WND DMG | Columbus, MS | TWO TREES WERE BLOWN DOWN IN THE CITY. SOME STREET FLOODING OCCURRED FROM 13TH AND MAIN DOWN TO 7TH STREET. LIGHTNING STRIKES HAD CUT SOME COMMUNICATIONS AT THE EOC AND FIRE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WUUS54 KJAN 222230
SVRJAN
MSC025-087-222315-
/O.NEW.KJAN.SV.W.0355.160722T2230Z-160722T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN CLAY COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBUS...
MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
COLUMBUS AFB AROUND 535 PM CDT.
COLUMBUS AROUND 540 PM CDT.
WAVERLY AROUND 555 PM CDT.
BENT OAK AND TIBBEE AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARTESIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3343 8829 3329 8857 3329 8858 3346 8867
3356 8867 3356 8872 3359 8874 3366 8851
3365 8852 3368 8843 3367 8842 3369 8839
3369 8837 3372 8834 3374 8827 3366 8826
TIME...MOT...LOC 2230Z 065DEG 13KT 3352 8836
HAIL...0.88IN
WIND...60MPH
$$
GRG1 follow-up statement
392
WWUS54 KJAN 222239
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT FRI JUL 22 2016
MSC025-087-222315-
/O.CON.KJAN.SV.W.0355.000000T0000Z-160722T2315Z/
LOWNDES MS-CLAY MS-
539 PM CDT FRI JUL 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR LOWNDES AND SOUTHEASTERN CLAY COUNTIES...
AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBUS...
MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WAVERLY AROUND 555 PM CDT.
BENT OAK AND TIBBEE AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARTESIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3343 8829 3329 8857 3329 8858 3346 8867
3356 8867 3356 8872 3359 8874 3366 8851
3365 8852 3367 8845 3367 8842 3368 8841
3368 8838 3365 8830 3359 8827
TIME...MOT...LOC 2239Z 065DEG 13KT 3351 8840
HAIL...1.00IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:28 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 3:28 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
328 PM CDT FRI JUL 22 2016
.SHORT TERM...
Scattered cumulus didn't start popping up until about 11am today.
This helped temps and heat indices climb early. Scattered showers
and storms continue now throughout the CWA. A descending boundary
moving through TN could reach our CWA after 00Z this evening. Some
hi-res models suggest that redevelopment along this boundary could
occur and sneak into our northern counties. Therefore, have added
some slight pops for this evening. By the time the storms reach our
area though, they will most likely be dissipating.
On Saturday, the upper ridge will be suppressed slightly and the
coverage of scattered showers is expected to be much broader than
today. This in turn may affect how high temps rise. Temps will
greatly depend on how early convection forms. If like today and
convection begins around noon, then highs and heat indices will
easily reach heat advisory criteria. If convection forms early, then
temps will struggle to reach the mid 90s like forecasted. The heat
advisory will be in effect through 7pm tomorrow for the CWA,
excluding the far southeast. /10/
.LONG TERM...
Sunday through Thursday...
Come Sunday a nearly zonal 592dam ridge axis will extend across
northern Mississippi while a surface ridge will nose west along the
Gulf coast states from the east. This ridging surface and aloft will
help maintain warmer than normal temperatures over our region through
Monday. An anomalously moist airmass with a PWAT between an inch and
three quarters and two inches will also reside over the region.
Maximum temperatures in the mid 90s will combine with the high
humidity to result in peak heat index values around 105 over the
western half of the CWA with lower heat index values in the east.
Daytime heating will lead to isolated to scattered convection across
the CWA each day. The mid level ridge will continue over our region
through the week but a weak cold front will stall just north of our
CWA Monday and models agree that an easterly wave/mid level ow will
move west across the Gulf coast Monday through Wednesday. These
features are expected to combine and lead to a greater coverage of
mainly afternoon and evening storms Tuesday and Wednesday. As a
result afternoon highs will be held closer to normal over much of our
area. Thursday and Friday our region looks to be in the weakness
between two mid level ridges as we remain on the eastern periphery of
the large western CONUS ridge and become on the western periphery of
a strengthening ridge over the southeast states. This will lead to a
continuation of slightly warmer than normal temperatures and diurnal
rain chances to end the week. /22/
&&
.AVIATION...
VFR conditions will prevail through most of the TAF
period. Scattered TSRA will continue this afternoon, with the
greatest probability for brief visibility/ceiling reductions at
sites over the central and southern thirds of the area. Some patchy
fog development cannot be ruled out early Saturday morning,
particularly in areas that receive rain today. Additional scattered
SHRA/TSRA development is anticipated on Saturday. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 94 75 94 / 23 42 27 40
Meridian 74 94 73 94 / 27 36 26 38
Vicksburg 75 95 76 94 / 29 44 28 44
Hattiesburg 75 94 74 93 / 25 39 12 44
Natchez 75 91 74 92 / 29 33 15 46
Greenville 77 96 76 95 / 21 38 27 46
Greenwood 75 95 74 94 / 26 44 25 42
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Saturday for MSZ019-025>057-059>065.
Heat Advisory until 7 PM CDT this evening for MSZ058-066-072>074.
Excessive Heat Warning until 7 PM CDT this evening for MSZ018.
Heat Advisory from 7 PM this evening to 7 PM CDT Saturday for
MSZ018.
LA...Heat Advisory until 7 PM CDT Saturday for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT Saturday for ARZ074-075.
&&Hazardous weather outlook, Jul 22, 3:22 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT FRI JUL 22 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-025>057-059>065- 232030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON- 322 PM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THROUGH EARLY THIS EVENING AND AGAIN SATURDAY HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES THROUGH EARLY THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES OVER MUCH OF THE AREA ON SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES OVER MUCH OF THE AREA ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) MAINLY ACROSS THE ARKLAMISS DELTA, THE LIMITED THREAT FOR EXCESSIVE HEAT WILL CONTINUE INTO MONDAY, WITH HEAT INDICES OF UP TO 105 DEGREES AGAIN POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ018-232030- BOLIVAR- 322 PM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOLIVAR COUNTY. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...THROUGH EARLY THIS EVENING, THEN AN ELEVATED THREAT ON SATURDAY HIGH TEMPERATURES IN THE UPPER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 110 TO 115 DEGREES THROUGH THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ON SATURDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES OVER MUCH OF THE AREA ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) THE LIMITED THREAT FOR EXCESSIVE HEAT WILL CONTINUE INTO MONDAY, WITH HEAT INDICES OF UP TO 105 DEGREES AGAIN POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ058-066-072>074-232030- CLARKE-JONES-MARION-LAMAR-FORREST- 322 PM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE PINE BELT IN SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THROUGH EARLY THIS EVENING, THEN A LIMITED THREAT ON SATURDAY HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES THROUGH EARLY THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ON SATURDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF UP TO 105 DEGREES ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AGAIN ON SUNDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF UP TO 105 DEGREES ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. DL && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 22, 3:15 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI JUL 22 2016
LAZ024-222100-
CATAHOULA LA-
315 PM CDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA PARISH
UNTIL 400 PM CDT...
AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF WISNER...OR 19 MILES NORTHWEST OF
FERRIDAY...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CATAHOULA PARISH...INCLUDING THE FOLLOWING LOCATIONS: SICILY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3187 9178 3188 9176 3188 9173 3189 9172
3189 9171 3192 9167 3191 9160 3181 9157
3180 9158 3177 9156 3174 9155 3175 9158
3176 9159 3175 9161 3179 9181
TIME...MOT...LOC 2015Z 003DEG 7KT 3188 9171
JCSpecial weather statement, Jul 22, 3:40 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT FRI JUL 22 2016 MSZ061-222115- FRANKLIN MS- 340 PM CDT FRI JUL 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY UNTIL 415 PM CDT... AT 340 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR KIRBY...OR 25 MILES NORTH OF LIBERTY...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... KIRBY AROUND 345 PM CDT. BUDE AROUND 355 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE. LAT...LON 3159 9096 3159 9085 3142 9083 3146 9103 TIME...MOT...LOC 2040Z 013DEG 14KT 3152 9091 17
Special weather statement, Jul 22, 4:15 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT FRI JUL 22 2016
MSZ061-222145-
FRANKLIN MS-
415 PM CDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN COUNTY
UNTIL 445 PM CDT...
AT 415 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KIRBY...OR 19 MILES EAST OF NATCHEZ...MOVING SOUTHWEST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
FRANKLIN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: ROXIE.
LAT...LON 3146 9114 3146 9116 3158 9109 3155 9091
3141 9097
TIME...MOT...LOC 2115Z 023DEG 11KT 3151 9105
17Special weather statement, Jul 22, 4:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT FRI JUL 22 2016 MSZ054-222200- COPIAH MS- 428 PM CDT FRI JUL 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY UNTIL 500 PM CDT... AT 428 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GLANCY...OR NEAR HAZLEHURST...MOVING SOUTHWEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GLANCY AND MARTINSVILLE AROUND 440 PM CDT. LAT...LON 3199 9053 3191 9035 3172 9039 3185 9070 TIME...MOT...LOC 2128Z 028DEG 17KT 3189 9049 17
Local storm report, Jul 22, 4:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 W BAY SPRINGS 31.98N 89.32W
07/22/2016 JASPER MS EMERGENCY MNGR
A TREE FELL ACROSS HIGHWAY 18.
0120 PM TSTM WND DMG 8 SE RALEIGH 31.95N 89.43W
07/22/2016 SMITH MS EMERGENCY MNGR
A COUPLE TREES WERE KNOCKED DOWN.
0240 PM TSTM WND DMG 1 SW LIDDIEVILLE 32.13N 91.86W
07/22/2016 FRANKLIN LA LAW ENFORCEMENT
ONE TREE WAS KNOCKED DOWN ON LR HATTON ROAD.
0420 PM TSTM WND DMG HAZLEHURST 31.86N 90.39W
07/22/2016 COPIAH MS PUBLIC
A FEW TREES AND POWERLINES WERE KNOCKED DOWN IN AND
AROUND HAZLEHURST.
&&Local storm report, Jul 22, 5:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 3 S BASSFIELD 31.45N 89.74W
07/22/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES AND POWERLINES WERE DOWN ON ALLEN DEEN AND GOOD
HOPE ROAD.A FEW TREES WERE ALSO DONW ON F MCNEASE ROAD.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:19 AM CDT | Excessive Heat Warning | JAN | Bolivar | 10 hr |
| Jul 22, 9:19 AM CDT | Heat Advisory | JAN | Bolivar | 34 hr |
| Jul 22, 1:09 PM CDT | Special Weather Statement | JAN | Smith | 51 min |
| Jul 22, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones | 46 min |
| Jul 22, 2:18 PM CDT | Special Weather Statement | JAN | Scott | 27 min |
| Jul 22, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 48 min |
| Jul 22, 2:30 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Jul 22, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 17 min |
| Jul 22, 2:58 PM CDT | Special Weather Statement | JAN | Newton | 47 min |
| Jul 22, 3:03 PM CDT | Special Weather Statement | JAN | Marion | 27 min |
| Jul 22, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 11 min |
| Jul 22, 3:40 PM CDT | Special Weather Statement | JAN | Franklin | 35 min |
| Jul 22, 4:15 PM CDT | Special Weather Statement | JAN | Franklin | 30 min |
| Jul 22, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 42 min |
| Jul 22, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 52 min |
| Jul 22, 4:28 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
| Jul 22, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 52 min |
| Jul 22, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 50 min |
| Jul 22, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 49 min |
| Jul 22, 5:46 PM CDT | Special Weather Statement | JAN | Carroll | 29 min |
| Jul 22, 6:20 PM CDT | Special Weather Statement | JAN | Oktibbeha | 25 min |
| Jul 22, 6:33 PM CDT | Special Weather Statement | JAN | Clay | 27 min |
| Jul 22, 6:54 PM CDT | Special Weather Statement | JAN | Oktibbeha, Webster | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.